MAUDE Adverse Event Report: PHILIPS VOLCANO EAGLE EYE PLATINUM ST; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO EAGLE EYE PLATINUM ST; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900PST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Facility declined to provide patient information.No information available.Not applicable for this device.The implanted or explanted dates are not applicable to this device.Not applicable for this device.Country is (b)(6).The device was visually and microscopically inspected.The scanner body and tip were detached with sharp edges observed on the proximal body where the scanner detached from the device.The probable cause of the reported failure is damage in use as evidenced by the scanner body damage and detachment.Device manipulation, impact and applied pressure associated with use and handling can further affect the integrity of the device.Do not apply to this submission.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported that during a diagnostic peripheral procedure, an error message "catheter fault detected " appeared.Due to the error message, the catheter was retrieved.The angiogram confirmed the distal tip separated and retained in the patient.A snare was used and the distal tip was retrieved.No patient injury reported.This adverse event and product problem is being submitted due to the tip separation requiring intervention.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Block h6: added codes 3123 (tip) and 4641 (unexpected medical intervention).In the initial mdr, code 2199 (no health consequences or impact) was identified.However, upon further review, code 4641 is now being populated to most accurately capture this event.

Brand Name
EAGLE EYE PLATINUM ST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11761228
Report Number2939520-2021-00022
Device Sequence Number16878835
Product Code OBJ
UDI-Device Identifier00845225002312
UDI-Public(01)00845225002312(11)210111(17)230111(10)0302129855
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K143701
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2023
Device Model Number85900PST
Device Catalogue Number400-0200.141
Device Lot Number0302129855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: GLADIUS GUIDE WIRE, SIZE UNK; MEDIKIT: 6F PARENT CROSS SHEATH/GUIDE
Outcome Attributed to Adverse Event Required Intervention;